Thunderstorm Wind, Marion
- When
- July 1, 2:20 PM CST to 2:25 PM CST
- Where
- Marion County, 0.1 mi S of Jasper
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.079, -85.630
A few trees were reported down in Jasper.
Pulse thunderstorms developed across the forecast area creating some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Pulse thunderstorms developed across the forecast area creating some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 1, 12:57 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT SUN JUL 1 2007 .SHORT TERM...(TONIGHT AND MONDAY)... THE FRONT ACROSS THE CWA IS LOCATED JUST NORTH OF KNOXVILLE AND INTO THE NORTHERN PLATEAU COUNTIES. PRECIP THIS EVENING WILL BE CONFINED MAINLY ALONG AND TO THE SOUTH OF THE FRONT. GENEROUS INSTABILITY WILL LEAD TO A THREAT OF SOME SEVERE STORMS...MAINLY PRODUCING DAMAGING WINDS. MODELS ALSO SHOW A VORT AXIS MOVING ACROSS THE AREA THIS EVENING...WHICH SHOULD KEEP SOME SHOWERS IN THE SOUTHERN PORTIONS OF THE AREA PAST MIDNIGHT. IN THE NORTH...DRIER AIR HAS MADE ITS WAY INTO THE AREA WITH DEWPOINTS DROPPING INTO THE 50S. THE FRONT WILL GRADUALLY PUSH SOUTH OVERNIGHT...AND SHOULD BE NEAR THE GA/AL BORDER BY MORNING. AS THE HIGH OVER THE GREAT LAKES BUILDS DOWN OVER THE CAROLINAS AND THE TENNESSEE VALLEY...AN INVERTED LOW LEVEL TROUGH DEVELOPS OVER THE APPALACHIANS TOMORROW. THE LIFT IN THE NAM APPEARS WAY OVERDONE...AS IT GIVES CATEGORICAL POPS IN THE SOUTH. WILL STAY CLOSER TO THE CHANCE POPS IN THE GFS...AND CONFINE THEM MAINLY TO THE MOUNTAINS AND SOUTHERN VALLEY. NAM TEMPS ARE ALSO TOO COOL...AND THE WARMER GFS MOS WILL BE PREFERRED. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... INVERTED TROUGH OVER THE APPALACHIANS WILL KEEP A FEW SHOWERS AND THUNDERSTORMS IN THE SOUTHERN MOUNTAINS MONDAY EVENING OTHERWISE SKIES WILL BECOME MOSTLY CLEAR AND TEMPERATURES WILL BE COOLER WITH LOWER DEW POINTS THANKS TO HIGHER PRESSURE OVER THE OHIO VALLEY AND NORTHEAST. TUESDAY NORTHWEST FLOW NORTH OF FRONTAL BOUNDARY WILL KEEP MOST OF FORECAST AREA DRY. MODELS WANT TO BRING THE TAIL END OF SHORTWAVE THATS CURRENTLY ON THE CANADIAN BORDER AND NORTHERN MN AROUND LARGE SOUTHWEST US UPPER RIDGE INTO THE CENTRAL APPALACHIANS LATE TUESDAY AND TUESDAY NIGHT WHICH COULD AFFECT SOUTHWEST VIRGINIA BUT FOR NOW KEEPING IT DRY AND JUST HAVING SLIGHT CHANCE POPS IN THE EASTERN MOUNTAINS. WEDNESDAY AS MOISTURE INCREASES WITH MORE LOW LEVEL MOISTURE HAVE ADDED POPS TO ALL AREAS BUT STILL SEE MOSTLY LATE AFTERNOON CONVECTION FROM HEATING. THURSDAY AND FRIDAY A COLD FRONT MOVING AROUND UPPER RIDGE APPROACHES AND MOVES INTO THE REGION. KEEPING THE WEEKEND DRY FOR NOW WITH FRONT JUST TO THE SOUTH. HOWEVER THIS TIME OF YEAR FRONTS TEND TO WEAKEN AND FALL APART SO DIURNAL POPS MAY HAVE TO BE ADDED LATER. GENERALLY FOLLOWED THE HIGHER MINS WITH THE NAM/WRF FOR LOWS SOUTH WITH A BLEND NORTH MONDAY NIGHT AND TUESDAY NIGHT AND THE WARMER MAV OR SLIGHTLY HIGHER FOR HIGHS TUESDAY AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 87 68 90 68 / 60 20 10 10 10 KNOXVILLE AIRPORT, TN 67 84 65 88 65 / 50 20 10 10 10 OAK RIDGE, TN 64 87 64 89 65 / 50 10 10 10 10 TRI CITIES AIRPORT, TN 59 83 59 85 60 / 10 10 0 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 524 AM EDT SUN JUL 1 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 524 AM EDT SUN JUL 1 2007 /424 AM CDT SUN JUL 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
100 PM EDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/30/2007 HAMILTON TN FIRE DEPT/RESCUE
SECTION OF METAL ROOF OFF FIRE STATION 19 IN HIXSON AREA.
FEW TREES DOWN ON HIXSON PIKE. CAPTIN D SIGN DOWN. DIME
SIZE HAIL ALSO.
&&
MEPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 357 PM EDT SUN JUL 1 2007 TNZ081-098-099-012100- HAMILTON-MARION-SEQUATCHIE- 257 PM CDT SUN JUL 1 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON...MARION AND SEQUATCHIE COUNTIES... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM...AND ALSO WITH OTHER ISOLATED STRONG THUNDERSTORMS OVER PARTS OF SEQUATCHIE AND HAMILTON COUNTIES. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
The Northeast Alabama radar (KHTX), 44 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
5 thunderstorm wind. Local standard time, as filed.
A few trees were reported down in Jasper.
A few trees were reported down on power lines in Soddy-Daisy.
Numerous trees and power lines were reported down in southeast Marion county.
A tree was reported down in Collegedale.
A tree was reported down in Dayton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38559, 38560, 38562, 38563, 38564.